Correlation Engine 2.0
Clear Search sequence regions


Sizes of these terms reflect their relevance to your search.

We report the case of a 29-year-old man admitted to the emergency department for dyspnea and changes in mental status during a festivity. Clinically the patient presented a central cyanosis refractory to the administration of high concentration of oxygen. The consumption of poppers is increasingly used by young people for recreational purposes because they are inexpensive and easy to acquire. Methemoglobinemia is a potentially serious and little known complication of popper intoxication. This condition, known as ┬źmethemoglobinemia┬╗, was suspected by the emergency physician and confirmed through non-invasive measurement of methemoglobinemia in arterial blood gases. The early recognition of methemoglobinemia and prompt treatment allowed a favourable evolution of our patient avoiding the development of multi-systemic organ failure or even death.

Citation

J M Mot, A Judong, N Lorenzo-Villalba, B Cardos, Y Gorur, M Yerna, D Ali. An unusual case of central cyanosis]. Revue medicale de Liege. 2022 Jul;77(7-8):435-439

Expand section icon Mesh Tags

Expand section icon Substances


PMID: 35924498

View Full Text